VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sunfriend-banner
sperti logo 1
Text size A A A
High contrast on off

Information on the latest vitamin D news and research.

Find out more information on deficiency, supplementation, sun exposure, and how vitamin D relates to your health.

Hi, Ive newly diagnosed D deficient and am 3 weeks into my 3 month course of pro d supplement tablets, 20,000 IU of which I take 5 every 4 weeks. Is it possible to feel slightly worse after taking them? A couple of things have got a little better but my bone pain and tiredness are worse. Sorry if this question is repeated. :) Thanks in advance.

General Discussion

Asked by  Mary24622100 on July 7, 2016

Answers

  • Mary24622100
    Participant
     Mary24622100 on

    See title

    Answered by  Mary24622100 on

  • IAW
    Participant
     IAW on

    Mary can you do me a favor and read http://www.vitamindcouncil.org/q-a-forum/topic/hi-i-was-diagnosed-with-vit-d-and-folic-acid-deficiency-just-under-2-months-ago-i-was-prescribed-3200-a-day-vit-d-the-thing-is-i-feel-my-symptoms-have-got-worse-not-better-my-bone-pain-is-awful-e/. (Forget about the folic acid part.)
    Then if you have more questions or are not clear on something just ask I will be happy to help!!!

    Answered by  IAW on

  • Mary24622100
    Participant
     Mary24622100 on

    Thank you very much for your reply, forgive me for being a bit unclear on some things (maybe due to deficiency :) ) but does this mean I may be deficient on other things? Maybe I need to go back to GP? I wish my brain would function haha …. Im so unsure of this Vit D as Ive read a lot of literature about it and Im still unsure, my GP has referred me to a neurologist as I have had back pain for over 15 years… and now have ‘all over pain…”
    Sorry to ramble but sometimes I think I maybe read too much :)
    Again thanks for your reply

    Answered by  Mary24622100 on

  • IAW
    Participant
     IAW on

    Since you had bone pain before starting the Vitamin D, I believe you have Osteomalacia.This usually happens at Vitamin D levels below 10ng/ml which also equals a measurement of 25nmol/l. Sometimes people get bone pain AFTER starting to take Vitamin D (even a tiny amount can do this) and this means they probably have a hypersensitivity to Vitamin D because the D then causes high calcium levels.
    If you have Osteomalacia (adult rickets) you will need far more Vitamin D then what you have been prescribed in order to get better and probably supplemental calcium to go with it. (After you are better you will need a lower, maintenance dosage.) Besides calcium, Vitamin D needs other factors which we talk about here at http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. Your diet may cover some or all of these but many diets are low in magnesium. So you should really be supplementing that one also.
    So my main point is that you will have to take a lot more than what they have prescribed for you. Your amount equals about 3500iu a day. We here at the VDC recommend people take 5000iu a day to stay healthy and you are desperately ill! Most doctors, under these circumstances, prescribe a minimum of 7000-8000iu a day. Also it is FAR better to take Vitamin D on a DAILY basis. The “official” safe upper limit to take a day is 10,000iu but many people like me take more than that a day.
    Many people here on the Q and A complain of a “foggy brain” when they are low on Vitamin D. The number one cause of back pain, is a low Vitamin D level.
    The reason this site exists is to “dispel” all of the negative and bad information that has been given and perpetuated over many years.
    You may feel slightly worse after taking the Vitamin D because it is just way too much all at once and it does not have enough calcium or magnesium to support that huge amount.

    Answered by  IAW on